October 22, 2015 at 10:33 pm

MISSD Booth at the National Association of Social Workers yearly conference.

IMG_6166-2

October 20, 2015 at 10:57 am

Wendy Dolin speaks in Copenhagen

Wendy Dolin (founder) speaks on Drug-Induced Akathisia in Copenhagen at a conference arranged by Professor Peter Gøtzsche, the founder of the Nordic Cochrane Centre.

While recognizing the essential benefits that medications provide, Wendy discusses the need for achieving transparency in reporting drug side effects so that akathisia becomes a household name. The hope is that when reactions occur after starting, stopping or changing doses of a drug, people will be aware of the side-effect symptoms and can get help.

October 14, 2015 at 10:04 pm

Thank You!

Thank you to everyone who attended the 2015 Annual MISSD Fundraiser at the glamorous Studio Paris! It was a celebratory night filled with music, a lively silent auction, tasty small bites and plenty of drinks to toast great friends and supporters. The money raised this year allows us to continue spreading awareness locally, nationally and internationally through conferences, presentations and more. A very special thank you to NBC5 for their continued support and Allison Rosati for such a moving speech that called attention to our mission and the work we do every day.

2015EventCollage

September 26, 2015 at 6:39 pm

MISSD at Out of the Darkness Walk 2015

OutofDarknesswalk2015

September 19, 2015 at 1:35 pm

Landmark Analysis of an Infamous Medical Study Points Out the Challenges of Research Oversight – The Chronicle of Higher Education

http://m.chronicle.com/article/Landmark-Analysis-of-an/233179

 

September 19, 2015 at 1:25 pm

This Really Common Antidepressant Could Cause Life-Threatening Side Effects

http://www.cosmopolitan.com/health-fitness/news/a46421/new-study-finds-a-common-antidepressant-has-a-life-threatening-side-effect/

 

September 17, 2015 at 11:15 am

Antidepressant Paxil Is Unsafe for Teenagers, New Analysis Says

http://mobile.nytimes.com/2015/09/17/health/antidepressant-paxil-is-unsafe-for-teenagers-new-analysis-says.html?referrer=&_r=0

 

 

September 16, 2015 at 4:49 pm

Prescription Pills are Britain’s Third Biggest Killer

This article in today’s Daily Mail UK describes the dangers of psychiatric drugs. There are over 80 million prescriptions for psychiatric drugs written a year in UK alone, making these drugs the third leading cause of death after heart disease and cancer.

Wendy Dolin (Founder) and Kim Witczak (Advisor) have been invited to share their personal family experience with anti-depressants at a conference this week in Copenhagen organized by author of this article, Dr. Peter Gotzsche of the Cochrane Collaboration. Dr. Gotzsche just wrote a new book titled, “Deadly Psychiatry And Organised Denial” and is featured in this article.

**MISSD is not anti-drug, but this article does discuss the dangers of medication-induced suicide.

http://www.dailymail.co.uk/health/article-3234334/Prescription-pills-Britain-s-biggest-killer-effects-drugs-taken-insomnia-anxiety-kill-thousands-doctors-hand-like-Smarties.html

August 19, 2015 at 10:07 pm

ANNUAL MISSD FUNDRAISING EVENT

MISSD_2015InvitationEblastR2

July 27, 2015 at 11:59 pm

Medication-Induced Psychosis in the Elderly – A Personal Story

The mission of MISSD is to raise awareness about medication-induced suicides and akathisia. Departing slightly, but in conjunction with drug induced reactions, I want to share a personal story regarding my 94 1/2-year-old mother.  My mother,  who has age-related dementia, was prescribed Ritalin to help increase her appetite.  Six days after starting Ritalin she had a complete break from reality-she experienced auditory and visual hallucinations, and a sensation of bugs crawling on her arms.  She experienced many symptoms of akathisia, including aggressiveness, restlessness, agitation, insomnia, irritability and hostility. Once physical issues were ruled out, she was sent to a geriatric psychiatric ward for detox. Gratefully, after two weeks and a readjustment of meds, I am happy to report that she is back to her usual self.  This experience broadened my perspective that we have to be aware of these reactions in all age groups and be vigilant when anyone stops or starts a new medication.

 

 

~Wendy Dolin

Founder of MISSD